MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G11837
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k # preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endovascular repair a amplatz extra-stiff support wire guide was found frayed 5 cm from the tip when the user removed it from the packaging.The device did not make patient contact as the issue occurred during preparation.No damage to the packaging was noted.Another device was used to complete the procedure.No adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction- h6 (medical device problem code, annex a) event summary as reported, during an endovascular repair a amplatz extra-stiff support wire guide was found frayed 5 cm from the tip when the user removed it from the packaging.The device did not make patient contact as the issue occurred during preparation.No damage to the packaging was noted.Another device was used to complete the procedure.No adverse effects to the patient were reported.Investigation - evaluation reviews of the complaint history, device history record, manufacturing instructions, and quality control procedures and a visual inspection were conducted during the investigation.One amplatz extra-stiff support wire guide (thsf-35-180-aes-sgh) was returned for investigation in an opened, prepped and damaged condition.Mandril protrusion was observed through the coil from the distal weld at approximately 4cm, with approximately 2mm of the mandril tip exiting the coil.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information, cook has concluded that shipping/handling contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12680593
Report Number1820334-2021-02365
Device Sequence Number4298600
Product Code DQX
UDI-Device Identifier00827002118379
UDI-Public(01)00827002118379(17)260806(10)14071692
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/06/2026
Device Model NumberG11837
Device Catalogue NumberTHSF-35-180-AES-SGH
Device Lot Number14071692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown